MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD RT 5H; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD RT 5H; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD RT 5H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a distal radius osteotomy revision surgery was performed on (b)(6) 2023, to replace a broken-off volar distal radius plate.A few weeks after the revision surgery the plate broke again a second time and had to be replaced again.A plate from a competitor was used to finish the surgery successfully and this surgery was performed on (b)(6) 2023.The broken implant was completely retrieved from patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
One unpackaged ar-8916vsr-05 batch# 13755445 was received for investigation.Visual inspection identified that the plate was broken at hole one.Scratches were noted on both surfaces of the device, and discoloration.Functional testing was not performed due to the damage to the device.No x-rays were provided.Eight different screws were returned, and no information was provided about them.The most likely cause of this failure can be attributed to environmental due to a patient specific event that the patient did not follow the doctor's instructions after release from surgery.Complaint allegation is confirmed.

Brand Name
VOLAR DISTAL RAD PLT TI STD RT 5H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17862862
Report Number1220246-2023-08052
Device Sequence Number5578371
Product Code HRS
UDI-Device Identifier00888867131156
UDI-Public00888867131156
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD RT 5H
Device Catalogue NumberAR-8916VSR-05
Device Lot Number13755445
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown